How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lisa Your Own Question
Lisa
Lisa, Certified Vet Tech
Category: Dog
Satisfied Customers: 16182
Experience:  AAS Vet Tech. Bully breed rehab & Behavior modification
10413311
Type Your Dog Question Here...
Lisa is online now
A new question is answered every 9 seconds

My 1 year old bloodhound chewed up a bottle of glucosamine.

Customer Question

Hi my 1 year old bloodhound chewed up a bottle of glucosamine. Shes 70lbs and I don't think there were very many in there. 10-20? I'm on the road and we need to know if she'll be ok.
Submitted: 1 year ago.
Category: Dog
Expert:  Lisa replied 1 year ago.
Hello! My name is ***** ***** it will be my pleasure to help you with your dog today.

What mgs was the glucosamine?

How long ago did she eat it?

DO you have peroxide on hand?
Customer: replied 1 year ago.

There is nothing left of the bottle. I bought it at Sam's Club. She ate it within 2 hours ago and I may have some peroxide.

Expert:  Lisa replied 1 year ago.
Thanks for the additional information. I really appreciate it.

Although Glucosamine is frequently used in veterinary medicine, the amount your dog got was an overdose. Even though we usually only see some severe diarrhea with this kind of overdose, it's always better to be safe than sorry.

The first thing we need to do is to get your pup to vomit up the pills she ate. The way to make that happen is pretty easy and instructions can be found here:
http://www.petplace.com/dogs/how-to-induce-vomiting-emesis-in-dogs/page1.aspx

Once you've induced vomiting, you'll need to monitor your pup for signs of trouble: Fast heart rate, vomiting, nausea (your dog will most likely lick lips a lot and look like she wants to vomit), increased panting and increased thirst are all signs that your dog needs to be seen by the nearest emergency clinic.

If you've gotten the pills out before they've dissolved too much, you can most likely just monitor your dog for tonight, but I would absolutely call your regular vet in the morning and see if they think she needs to be seen.

If the pills are already dissolved (meaning you don't see any whole pills in the vomitus) or you can't get your dog to vomit, then you have to get to a vet tonight so that they can help get the pills out of the stomach.

If you're not sure where a vet is in your area, you can go to: ***** ***** plug in the zip code. They'll point you in the direction of the one nearest to you.

I hope this helps!